Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 20, 2004, 2:10 PM CST for Dickson County, Humphreys County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 2:10 PM CST (20:10 UTC)
- Expired
- Mar 20, 2004, 2:45 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 11:50 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202010 CCA SVRBNA TNC043-085-202045- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED SPELLING SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE * UNTIL 245 PM CST * AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF THUNDERSTORMS...SOME SEVERE...FROM NEAR HUSTBURG...TO WAVERLY TO NEAR SLAYDEN...MOVING EAST MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... CHARLOTTE...DICKSON AND HURRICANE MILLS AROUND 240 PM CST * OTHER LOCATIONS IN THE WARNING INCLUDE BURNS AND CHARLOTTE LAT...LON 3615 8786 3602 8770 3602 8729 3624 8732 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 1:45 PM CST, 25 minutes earlier.
Area forecast discussion, Mar 20, 1:45 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CST SAT MAR 20 2004 SEVERE THUNDESTORM WATCH IN EFFECT UNTIL 6 PM FOR ALL OF MID STATE EXCEPT FOR GRUNDY COUNTY. NOT ALOT OF TIME FOR AFD WITH ON-GOING SEVERE WEATHER IN MID STATE AS AM IN DUAL MODE. CURRENT LINE OF SEVERE STORMS EXPECTED IN THE NASHVILLE AREA AROUND 3 PM CST...AND BEGIN TO ENTER SOUTHERN AND EASTERN AREAS AFTER 4 PM CST. COLD FRONT DIVING SOUTHEAST WITH A LINE OF SEVERE THUNDERSTORMS JUST AHEAD OF IT FROM CENTRAL KENTUCKY BACK INTO WESTERN TN. AN EVEN STRONGER COLD FRONT POISED TO DIVE SOUTHEAST FROM SOUTHERN MINNESOTA AND WISCONSIN TONIGHT BRINGING MUCH COLDER AIR TO MID STATE OVERNIGHT. SUNDAYS HIGHS IN THE 40S. HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY WITH CHILLY NORTH WINDS. HIGH PRESSURE SLIPS EAST OF MID STATE ON TUESDAY ALLOWING FOR A RETURN TO SOUTHERLY WINDS AND MORE SEASONABLE TEMPS. .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Mar 20, 8:39 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 839 AM CST SAT MAR 20 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 839 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS AND THUNDERSTORMS ARE LIKELY...SOME POSSIBLY SEVERE THIS AFTERNOON AND EARLY TONIGHT. PRIMARY THREAT WILL BE DOWNBURST WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 62 min |
| Mar 20, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 62 min |
| Mar 20, 1:13 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 62 min |
| Mar 20, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Benton | 45 min |
| Mar 20, 1:30 PM CST | Tornado Warning | OHX | Stewart | 45 min |
| Mar 20, 1:36 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| Mar 20, 1:41 PM CST | Flash Flood Warning | OHX | Stewart | 2 hr |
| Mar 20, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| Mar 20, 1:45 PM CST | Severe Thunderstorm Warning | OHX | Houston | 60 min |
| Mar 20, 1:58 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 62 min |
| Mar 20, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| Mar 20, 2:11 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 49 min |
| Mar 20, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 43 min |
| Mar 20, 2:39 PM CST | Flash Flood Warning | OHX | Sumner | 2 hr |
| Mar 20, 2:42 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 33 min |
| Mar 20, 2:47 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 43 min |
| Mar 20, 2:55 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton | 35 min |
| Mar 20, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 42 min |
| Mar 20, 3:19 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 41 min |
| Mar 20, 3:50 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 55 min |
| Mar 20, 4:09 PM CST | Severe Thunderstorm Warning | OHX | White | 31 min |
| Mar 20, 4:29 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.